Step_2_Update_List - USMLE STEP 2 CORRECTION LIST May 2005...

Info iconThis preview shows pages 1–2. Sign up to view the full content.

View Full Document Right Arrow Icon
1 USMLE STEP 2 CORRECTION LIST May 2005 Internal Medicine Pg. 84 Replace the asystole “Treatment” paragraph at the bottom of the page with the following: Asystole Treatment. As you continue cardiopulmonary resuscitation (CPR), obtain IV access and prepare the patient for intubation. 1. Transcutaneous pacing should be considered and performed immediately if needed. Transcutaneous pacing is not always indicated in asystole; however, when indicated (very slow bradycardia), it is important to perform it as early as possible. 2. Next, administer 1 mg epinephrine via IV push every 3 to 5 minutes. 3. Next, administer atropine 1 mg IV every 3 to 5 minutes (maximum dose is 0.04 mg/kg). 4. If asystole persists, it is appropriate to withhold resuscitative efforts in order to evaluate the pres- ence of atypical clinical features or cease-effort protocol. Note: Bicarbonate is useful if the cause of asystole is attributed to a pre-existing acidosis (except hypercarbic acidosis) or tricyclic antidepressant overdose. Pg. 188
Background image of page 1

Info iconThis preview has intentionally blurred sections. Sign up to view the full version.

View Full DocumentRight Arrow Icon
Image of page 2
This is the end of the preview. Sign up to access the rest of the document.

Page1 / 2

Step_2_Update_List - USMLE STEP 2 CORRECTION LIST May 2005...

This preview shows document pages 1 - 2. Sign up to view the full document.

View Full Document Right Arrow Icon
Ask a homework question - tutors are online